Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

October 19, 2011Edgecombe County, Halifax County, North Carolina

NWS Raleigh, NC issued this special weather statement at Oct 19, 2011, 8:33 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2011, 8:33 PM EDT (00:33 UTC)
Expired
Oct 19, 2011, 9:00 PM EDT
In force
27 min
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Halifax County, NC

The radar

The Norfolk radar (KAKQ), 98 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS82 KRAH 200033
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT WED OCT 19 2011

NCZ011-027-028-200100-
EDGECOMBE-HALIFAX-NASH-
833 PM EDT WED OCT 19 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 900 PM EDT...

AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPEED...OR ABOUT 7 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST AT
50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TARBORO...LEGGETT... 
HALIFAX...ENFIELD AND SCOTLAND NECK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3588 7734
      3570 7766 3621 7796 3650 7781 3648 7776
      3649 7767 3639 7754 3635 7758 3632 7757
      3633 7745 3624 7737 3622 7738 3616 7727
      3611 7722
TIME...MOT...LOC 0032Z 229DEG 43KT 3602 7747

$$

KRR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Oct 19, 8:05 PM EDT, 28 minutes earlier.

Area forecast discussion, Oct 19, 8:05 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
805 PM EDT WED OCT 19 2011

.SYNOPSIS...
A WEDGE FRONT WILL RETREAT INTO CENTRAL NC TODAY...IN ADVANCE OF A
STRONG UPPER TROUGH AND ACCOMPANYING SURFACE COLD FRONT THAT WILL
SWEEP THROUGH OUR AREA THIS EVENING. HIGH PRESSURE WILL FOLLOW FOR
THURSDAY THROUGH SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 305 PM WEDNESDAY...

THE CAD REGIME HAS HELD FIRM OVER MUCH OF CENTRAL NC THUS FAR...AND
THE WINDOW OF OPPORTUNITY FOR THE DEVELOPING WARM SECTOR AND
ASSOCIATED BOUNDARY-LAYER BASED DESTABILIZATION TO THE SOUTH AND
EAST TO SPREAD INTO CENTRAL NC...IN ADVANCE OF THE STRONG COLD FRONT
APPROACHING FROM THE SW...IS SHORT. IN FACT...NEAR TERM
GUIDANCE (WHICH HAS BEEN PLAYING CATCH UP TO A SLOWER CAD EROSION
ALL DAY)...AND RECENT OBSERVATIONAL TRENDS...INDICATE THE WEDGE
FRONT WILL LIKELY RETREAT TO AN ARC ROUGHLY FROM KVUJ-KHRJ-KIXA
PRIOR TO THE PASSAGE OF THE COLD FRONT...WHICH STRETCHED FROM A 992
SURFACE LOW NEAR KAVL SOUTHEASTWARD TO NEAR KSAV. THIS WILL GREATLY
DIMINISH A MORE ROBUST SEVERE WEATHER THREAT OVER CENTRAL NC...AS A
NOW NEGATIVELY-TILTED AND VERY POTENT MID-UPPER LEVEL TROUGH AND
PRECEDING BAND(S) OF STRONGLY FORCED...LOW-TOPPED SHOWERS AND
ISOLATED THUNDERSTORMS PIVOT NORTHEASTWARD ACROSS OUR REGION FROM SW
TO NE THROUGH 00-03Z. ANY DAMAGING WINDS DRIVEN BY THE DEVELOPING
PRIMARY BAND OF FRONTAL CONVECTION NEAR CAE...AND POSSIBLE DISCRETE
(SUPERCELL) DEVELOPMENT INVOF THE WEDGE FRONT...SHOULD REMAIN
CONFINED SOUTH OF THE AFOREMENTIONED KVUJ-KHRJ-KIXA ARC. SOME HAIL
WILL BE POSSIBLE EVEN OVER THE COLD DOME...HOWEVER...SINCE ELEVATED
CONVECTION WILL HAVE AVAILABLE COOLING TEMPERATURES ALOFT AND
LOWERING FREEZING LEVELS TO BETWEEN 10-11 K FT AS THE TROUGH ALOFT
APPROACHES FROM THE WEST...AND REMARKABLE MID LEVEL FLOW OBSERVED AT
80 KTS (AND FORECAST TO STRENGTHEN IN EXCESS OF 100 KTS) STREAKS
ACROSS OUR REGION AND PERHAPS COMPENSATES FOR THE RELATIVE LACK OF
BUOYANCY.

STRONG CAA AND BREEZY/GUSTY WIND FROM THE SW WILL COMMENCE
TONIGHT...BUT NOT WITHOUT A SEVERAL HOUR PERIOD OF POST-FRONTAL COLD
AIR STRATOCUMULUS THAT STRETCHED ACROSS MOST OF THE CONUS EAST OF
THE MS RIVER. INDEED...THE COOLER POST-FRONTAL AIR HAS KEPT UPSTREAM
TEMPERATURES AT KATL NEAR 50 DEGREES FOR MOST OF THE AFTERNOON...AND
THIS SAME AIR MASS WILL SEND TEMPERATURES TUMBLING INTO THE 40S
ACROSS CENTRAL NC TONIGHT.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 PM WEDNESDAY...

FOR THURSDAY/THURSDAY NIGHT: THE OCCLUDED FRONT SHOULD BE WELL OFF
OUR COAST BY THURSDAY MORNING WITH WARM/STABLE MID LEVELS AND MUCH
DRIER AIR ADVECTING INTO THE REGION. THE MID LEVEL VORTEX WILL BE
OVER EASTERN OH WITH THE SURFACE LOW JUST TO ITS NORTHWEST NEAR
TOLEDO THURSDAY MORNING... AND BOTH ARE EXPECTED TO MOVE FAIRLY
QUICKLY TO THE NORTHEAST TOWARD THE ONTARIO/QUEBEC BORDER THROUGH
THURSDAY NIGHT. WE SHOULD SEE LITTLE IN THE WAY OF CLOUDINESS...
RESTRICTED TO A PERIOD OF AFTERNOON SCATTERED TO BROKEN FLAT CUMULUS
AS MOISTURE HANGS ON BENEATH THE SUBSIDENCE INVERSION ALOFT. THE
TIGHT MSLP GRADIENT (AROUND 7 MB ACROSS NC) AND BRISK WSW WINDS JUST
OFF THE SURFACE (25-30 KTS IN THE UPPER REACHES OF THE MIXED LAYER)
WILL MAKE FOR A BLUSTERY DAY. SUSTAINED WINDS OF 15-20 MPH ARE
LIKELY BASED ON MODEL OUTPUT AND ANALYSIS OF CURRENT UPSTREAM
CONDITIONS... WITH FREQUENT GUSTS OF 25-30 MPH (AND POSSIBLY HIGHER
ON OCCASION) CALCULATED BY TAKING 80-90% OF THE MEAN MIXED LAYER
WIND. WINDS SHOULD DIMINISH RATHER QUICKLY THURSDAY EVENING AS THE
LOW PUSHES NORTHEAST AND THE MSLP GRADIENT SLACKENS. HIGHS THURSDAY
61-66 WITH THICKNESSES 20-30 METERS BELOW NORMAL. AMPLE RESIDUAL
LOW LEVEL MOISTURE AT 925-850 MB EARLY THURSDAY NIGHT SHOULD KEEP
SKIES PARTLY CLOUDY DURING THE EVENING BEFORE SLOWLY CLEARING
OVERNIGHT. LOWS 39-44 WITH A LIGHT SW WIND BECOMING WESTERLY.

FOR FRIDAY THROUGH SATURDAY: DRY AND COOL. AS THE MID LEVEL LOW
HEADS FURTHER NE OVER EASTERN CANADA... A SECONDARY WEAK MID LEVEL
TROUGH DIGS TO OUR WEST THROUGH FRIDAY... AND SHIFTS EAST THROUGH NC
FRIDAY NIGHT INTO EARLY SATURDAY. WITH LITTLE TO NO MOISTURE TO WORK
WITH... EXPECT JUST SOME HIGH THIN CLOUDINESS WITH THE TROUGH
PASSAGE... WHILE WE WILL CONTINUE TO SEE OCCASIONAL SCATTERED-BROKEN
FLAT STRATOCUMULUS BASED AT 4-5 THOUSAND FEET DUE TO LINGERING
MOISTURE AND WEAK HORIZONTAL FLOW WITH LIMITED POTENTIAL FOR
VERTICAL DISPERSION AT THIS LEVEL. SURFACE HIGH PRESSURE WILL
GRADUALLY WEAKEN AS IT TRIES TO BUILDS IN FROM THE WEST... BUT OUR
THICKNESSES REMAIN 10-20 METERS BELOW NORMAL... SO EXPECT HIGHS BOTH
DAYS IN THE LOWER-MID 60S. LOWS 39-44 FRIDAY NIGHT WITH EXPECTATIONS
OF CONTINUED STIRRING OF THE NEAR-SURFACE AIR ALOFT WITH A FEW
CLOUDS TO TEMPER RADIATIONAL COOLING. -GIH

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 225 PM WEDNESDAY...

FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT: WEAK ELONGATED SURFACE HIGH
PRESSURE WILL SPAN THE REGION FROM THE CENTRAL GULF STATES
NORTHEASTWARD THROUGH THE SOUTHERN AND CENTRAL APPALACHIANS AND
MIDATLANTIC REGION. DRY AIR THROUGH THE COLUMN AND STABLE/WARM MID
LEVELS WILL KEEP PRECIP CHANCES NEAR ZERO FOR THE REMAINDER OF THE
WEEKEND. SATURDAY NIGHT STILL LOOKS LIKE A DECENT SHOT AT SOME FROST
IN THE TYPICAL SUSCEPTIBLE OUTLYING AREAS OF THE PIEDMONT AND
WESTERN SANDHILLS GIVEN THE LIGHT TO CALM WIND... ALTHOUGH SCANT LOW
LEVEL MOISTURE SHOULD SOMEWHAT LIMIT FROST THICKNESS AND COVERAGE.
THE BAGGY MID LEVEL TROUGH AXIS WILL REMAIN TO OUR WEST UNTIL LATE
SUNDAY INTO SUNDAY NIGHT... WHEN SHORTWAVE ENERGY DIVING THROUGH THE
GREAT LAKES AND A STRONG WNW UPPER JET CORE FROM BC/ALBERTA INTO THE
UPPER MIDWEST BOTH KICK EASTWARD AND PUSH ANOTHER WEAK MID LEVEL
TROUGH AXIS EASTWARD THROUGH NC. THE SURFACE FRONTAL ZONE IS
EXPECTED TO SIT JUST OFF OUR COAST THROUGH SUNDAY... AND WHILE A FEW
SHOWERS COULD WORK AS FAR INLAND AS THE EASTERN COASTAL PLAIN
PARTICULARLY AS AN UPPER JET STRENGTHENS TO NEARLY 100 KTS JUST OFF
THE SOUTHEAST COAST... THE CHANCES AND COVERAGE APPEAR FAR TOO SMALL
TO MENTION IN THE FORECAST. LOWS SATURDAY NIGHT OF 37-43... HIGHS
SUNDAY OF 65-70... AND LOWS SUNDAY NIGHT 42-46.

FOR MONDAY THROUGH WEDNESDAY: CONTINUED DRY WEATHER WITH MODERATING
TEMPS BACK TO JUST-ABOVE-NORMAL READINGS. MODEL SOLUTIONS WITH THE
LONGWAVE PATTERN HEADING INTO MIDWEEK ARE FORTUNATELY NOT AS
DISPARATE AS THEY WERE YESTERDAY. AS THE MID LEVEL TROUGH AXIS
SHIFTS TO OUR ENE BY MONDAY... LOW LEVEL THICKNESSES REBOUND TO NEAR
TO ABOVE NORMAL VALUES AS THE MID LEVEL FLOW BRIEFLY FLATTENS OVER
THE CENTRAL CONUS. THIS IS QUICKLY REPLACED BY A BUILDING LONGWAVE
RIDGE OVER THE SOUTHEAST STATES TUESDAY/WEDNESDAY... A RESULT OF A
STRENGTHENING TROUGH OVER WESTERN AND NORTHERN NORTH AMERICA TOWARD
MIDWEEK. THE SOUTHERN PORTION OF THIS TROUGH APPEARS LIKELY TO CLOSE
OFF A LOW NEAR THE FOUR CORNERS REGION WHILE THE FASTER NORTHERN
STREAM PORTION PROGRESSES EASTWARD OVER SOUTH CENTRAL AND SOUTHEAST
CANADA... WHICH SHOULD ALL SERVE TO KEEP ABOVE-NORMAL MID LEVEL
HEIGHTS OVER NC. WITH STRENGTHENING HIGH PRESSURE AT THE SURFACE
OVER THE CAROLINAS AND NO SOURCE OF MOISTURE OR LIFT... EXPECT DRY
WEATHER... FAIR SKIES... AND WARMING TEMPS... CULMINATING IN
ABOVE-NORMAL HIGHS IN THE LOWER TO MID 70S BY WEDNESDAY. -GIH

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 730 PM WEDNESDAY...

A BAND OF SHOWERS THAT DEVELOPED THIS AFTERNOON/EVENING AHEAD OF AN
APPROACHING COLD FRONT AND MOVED EASTWARD ACROSS THE FORECAST AREA
HAS NOW CLEARED ALL OF THE TAF SITES EXCEPT FOR KRWI. THEREFORE...
WITHIN THE NEXT HOUR...KRWI WILL LIKELY EXPERIENCE SUB VFR
CONDITIONS IN RAIN SHOWERS. THEN...THE ACTUAL COLD FRONT CONTINUES
TO MAKE ITS WAY ACROSS THE CWA AND AS OF 00Z IS ROUGHLY LOCATED FROM
JUST EAST OF KGSO TO KSOP TO KLBT. THEREFORE...WITH AN INCREASINGLY
WESTERLY AND DOWNSLOPE COMPONENT TO THE LOW LEVEL FLOW BEHIND THE
FRONT...CONDITIONS WILL IMPROVE TO VFR OVER THE NEXT COUPLE OF
HOURS. ALSO...STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL
PRODUCE BREEZY SOUTHWESTERLY WINDS OVERNIGHT. AFTER A BRIEF BREAK IN
THE GUSTINESS BETWEEN 05-14Z...SOUTHWESTERLY WINDS WILL PICK UP
AGAIN WITH DAYTIME HEATING/MIXING ON THURSDAY...WITH GUSTS UP TO 30
KNOTS EXPECTED MIDDAY THROUGH THE AFTERNOON HOURS.

LOOKING AHEAD: HIGH PRESSURE WILL RESULT IN A PROLONGED PERIOD OF
VFR CONDITIONS AT LEAST THROUGH THE WEEKEND.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...KRR/MWS
Hazardous weather outlook, Oct 19, 3:53 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT WED OCT 19 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-202000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
353 PM EDT WED OCT 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A STRONG COLD FRONT WILL CHARGE ACROSS CENTRAL NC LATE THIS
AFTERNOON AND EVENING. BANDS OF SHOWERS AND ISOLATED THUNDERSTORMS
WILL OCCUR AHEAD OF THE FRONT...SOME OF WHICH WILL PRODUCE WIND
GUSTS UP TO 50 MPH AND SMALL HAIL...ESPECIALLY OVER THE SOUTHERN
PIEDMONT...SANDHILLS...AND COASTAL PLAIN OF NC.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WESTERLY WINDS WILL BE QUITE BREEZY THURSDAY ACROSS CENTRAL NC...
WITH GUSTS UP TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Oct 19, 5:37 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
537 PM EDT WED OCT 19 2011

NCZ038-039-073-074-192230-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
537 PM EDT WED OCT 19 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RANDOLPH...
MONTGOMERY AND DAVIDSON COUNTIES THROUGH 630 PM EDT...

AT 535 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BADIN LAKE...OR ABOUT 7 MILES NORTHEAST OF ALBEMARLE...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ELDORADO...NEW
HOPE...ULAH...ASHEBORO...TROY...MARTHA...LINWOOD AND LEXINGTON.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3602 8020 3565 7955 3562 7955 3551 7964
      3551 7977 3539 7974 3517 7992 3520 8018
      3544 8034 3551 8029 3551 8019 3558 8021
      3568 8034 3572 8034 3572 8042 3574 8045
TIME...MOT...LOC 2135Z 219DEG 26KT 3546 8009

KRR
Local storm report, Oct 19, 5:48 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT WED OCT 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FUNNEL CLOUD     3 S RAEFORD             34.93N  79.22W
10/19/2011                   HOKE               NC   911 CALL CENTER

            PUBLIC REPORTED A FUNNEL CLOUD

&&

EVENT NUMBER RAH1101467

KC
Local storm report, Oct 19, 6:15 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT WED OCT 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     WALL CLOUD       4 SSW BONNIE DOONE      35.04N  78.98W
10/19/2011                   CUMBERLAND         NC   TRAINED SPOTTER

            SPOTTER REPORTED A RAPIDLY ROTATING WALL
            CLOUD...HEADING EAST DOWN RAEFORD RD.

&&

EVENT NUMBER RAH1101468

KC
Local storm report, Oct 19, 6:22 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT WED OCT 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     3 SSW BONNIE DOONE      35.05N  78.97W
10/19/2011                   CUMBERLAND         NC   TRAINED SPOTTER

            SPOTTER REPORTED A FUNNEL CLOUD EAST OF SKIBO RD IN
            FAYETTEVILLE.

&&

EVENT NUMBER RAH1101469

KC
Special weather statement, Oct 19, 6:48 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT WED OCT 19 2011

NCZ011-026>028-041>043-077-078-088-089-192345-
CUMBERLAND-EDGECOMBE-FRANKLIN-HALIFAX-HARNETT-JOHNSTON-NASH-SAMPSON-
WAKE-WAYNE-WILSON-
648 PM EDT WED OCT 19 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SAMPSON...HARNETT...
WAYNE...JOHNSTON...NASH...WILSON...WAKE...HALIFAX...FRANKLIN...
EDGECOMBE AND CUMBERLAND COUNTIES THROUGH 745 PM EDT...

AT 647 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SOUTHERN AND CENTRAL PORTIONS OF THE
COASTAL PLAIN...MOVING NORTHEAST AT 40 MPH.

SOME LOCATIONS IMPACTED INCLUDE...COATS CROSSROADS...AND...FOUR
OAKS...CLAYTON...FLOWERS...EMIT...AND...LINWOOD...MIDDLESEX...
BAILEY...AND...SIMS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3461 7832 3551 7885 3624 7798 3597 7738
      3591 7734 3582 7735 3580 7747 3557 7782
      3537 7780 3517 7784 3515 7790 3519 7801
      3518 7816 3489 7814 3474 7819 3471 7811
      3455 7826
TIME...MOT...LOC 2247Z 223DEG 40KT 3539 7863

23
Special weather statement, Oct 19, 8:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
833 PM EDT WED OCT 19 2011

NCZ011-027-028-200100-
EDGECOMBE-HALIFAX-NASH-
833 PM EDT WED OCT 19 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 900 PM EDT...

AT 832 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SPEED...OR ABOUT 7 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST AT
50 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...TARBORO...LEGGETT...
HALIFAX...ENFIELD AND SCOTLAND NECK.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3608 7731 3600 7740 3591 7734 3588 7734
      3570 7766 3621 7796 3650 7781 3648 7776
      3649 7767 3639 7754 3635 7758 3632 7757
      3633 7745 3624 7737 3622 7738 3616 7727
      3611 7722
TIME...MOT...LOC 0032Z 229DEG 43KT 3602 7747

KRR

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.